MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR
Model Number EIPW11
Health Effect - Clinical Codes Fall (1848); Physical Entrapment (2327)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) called sunrise medical on 4/24/19 with additional information regarding the incident.She stated the end user was on a city bus.End user was parking the chair in the handicap stall when the chair tipped over and the user fell out and the chair fell on him.There was no mention if transit brackets/tie-downs were being used.However, the chair was equipped with the wc19 transit option which included the upper-torso shoulder belt and the lower pelvic belt, which if worn, would have prevented the end user from falling out of the chair.In addition, it is unknown if the bus was in motion at the time and if the chair was properly restrained using the wc19 transit system that was equipped on the chair.The dealer stated the end user received a broken ankle per hospital visit.The end user was provided a boot by the hospital for his foot.The dealer stated the end user complained that the front casters were in the up position when entering the bus.The casters coming up is by design.The casters raise up when the chair is going up a curb or ramp or when the seat is in the tilt position.There are however, inconsistencies in the series of events as reported by the dealer/end user.The complaint states that the foot rest got caught under a bar and the chair flipped back.The type of bar not identified.This claim is illogical in that, if the foot plate got caught under a bar, the chair would not be able to flip backwards.The dealer did not have any additional information and the information that was provided did not support the claim and therefore, sunrise medical was unable to come to a proper conclusion as to what may have been the root cause of the incident.In reviewing the case and series of events as reported by the dealer and the end user, sunrise medical regulatory concludes that this incident was not caused by a malfunction or defect in the wheelchair.This mdr is being filed to report the broken ankle claim.The dealer was provided an rma by sunrise medical to return any items that require replacement for a full evaluation.If and when any relevant information is provided and the parts are returned for evaluation, a supplemental report may be filed.
 
Event or Problem Description
Dealer called and stated the user flipped backwards with his chair.He stated the foot rest got caught on a bar.User went to the hospital and is currently in rehab.Dealer stated he will call back with more information.Dealer to find out when this incident occurred, where the user was, what type of bar did the foot rest get caught on and what injuries the user received.

Brand Name
QUICKIE QM710
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key8618280
Report Number2937137-2019-00013
Device Sequence Number19354582
Product Code ITI
UDI-Device Identifier05022408052363
UDI-Public05022408052363
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K083249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIPW11
Device Catalogue NumberEIPW11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2019
Initial Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;